Calculus of Variations/Mathematical Problems in Mechanics
Local minimizers of one-dimensional variational problems and obstacle problems
Comptes Rendus. Mathématique, Volume 346 (2008) no. 21-22, pp. 1213-1218.

In this Note we suggest a direct approach to study local minimizers of one-dimensional variational problems.

Dans cette Note nous suggérons une approche directe pour étudier les minimiseurs locaux de problèmes variationnels monodimensionnels.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.07.023
Sychev, Mikhail A. 1

1 Laboratory of Differential Equations and Related Problems in Analysis, Sobolev Institute for Mathematics, Koptuyg Avenue 4, Novosibirsk 630090, Russia
@article{CRMATH_2008__346_21-22_1213_0,
     author = {Sychev, Mikhail A.},
     title = {Local minimizers of one-dimensional variational problems and obstacle problems},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1213--1218},
     publisher = {Elsevier},
     volume = {346},
     number = {21-22},
     year = {2008},
     doi = {10.1016/j.crma.2008.07.023},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.07.023/}
}
TY  - JOUR
AU  - Sychev, Mikhail A.
TI  - Local minimizers of one-dimensional variational problems and obstacle problems
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 1213
EP  - 1218
VL  - 346
IS  - 21-22
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.07.023/
DO  - 10.1016/j.crma.2008.07.023
LA  - en
ID  - CRMATH_2008__346_21-22_1213_0
ER  - 
%0 Journal Article
%A Sychev, Mikhail A.
%T Local minimizers of one-dimensional variational problems and obstacle problems
%J Comptes Rendus. Mathématique
%D 2008
%P 1213-1218
%V 346
%N 21-22
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.07.023/
%R 10.1016/j.crma.2008.07.023
%G en
%F CRMATH_2008__346_21-22_1213_0
Sychev, Mikhail A. Local minimizers of one-dimensional variational problems and obstacle problems. Comptes Rendus. Mathématique, Volume 346 (2008) no. 21-22, pp. 1213-1218. doi : 10.1016/j.crma.2008.07.023. http://www.numdam.org/articles/10.1016/j.crma.2008.07.023/

[1] Ball, J.M.; Mizel, V.J. One-dimensional variational problems whose minimizers do not satisfy the Euler–Lagrange equation, Arch. Rational Mech. Anal., Volume 90 (1985), pp. 325-388

[2] Brezis, H.; Nirenberg, L. H1 versus C1 local minimizers, C. R. Acad. Sci. Paris Ser. I Math., Volume 317 (1993), pp. 465-472

[3] Buttazzo, G.; Giaquinta, M.; Hildebrandt, S. One-dimensional Variational Problems. An Introduction, Oxford University Press, 1998

[4] Marcelli, C.; Outkine, E.; Sychev, M. Remarks on necessary conditions for minimizers of one-dimensional variational problems, Nonlinear Anal., Volume 48 (2002), pp. 979-993

[5] Mizel, V.J.; Sychev, M. A condition on the value function both necessary and sufficient for full regularity of minimizers of one-dimensional variational problems, Trans. Amer. Math. Soc., Volume 350 (1998), pp. 119-133

[6] Sychev, M. On the question of regularity of the solutions of variational problems, Russian Acad. Sci. Sb. Math., Volume 75 (1993), pp. 535-556

[7] Sychev, M. Examples of classically unsolvable regular scalar variational problems satisfying standard growth conditions, Siberian Math. J., Volume 37 (1996), pp. 1212-1227

[8] Taheri, A. Sufficiency theorems for local minimizers of the multiple integrals of the calculus of variations, Proc. Roy. Soc. Edinburgh Sect. A, Volume 131 (2001), pp. 155-184

[9] Taheri, A. Strong versus weak local minimizers for the perturbed Dirichlet functional, Calc. Var., Volume 15 (2002), pp. 215-235

[10] Ulam, S. A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics, vol. 8, Interscience Publishers, New York–London, 1960

Cited by Sources:

This work was supported by RFBR (project 06-08-00386) and by SB RAS (project 1.6).